Alert archive / Florida / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 28, NWS Melbourne, FL

April 1, 2025Seminole County, Volusia County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Apr 1, 2025, 7:58 PM EDT for Seminole County, Volusia County, Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 1, 2025, 7:58 PM EDT (23:58 UTC)
Expired
Apr 1, 2025, 8:30 PM EDT
In force
32 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 92 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 12.0 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2025-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 391 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2025-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
391 J/kg
Mixed-layer CIN
-118 J/kg
Mixed-layer LCL
1077 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

492 
WUUS52 KMLB 012358
SVRMLB
FLC117-127-020030-
/O.NEW.KMLB.SV.W.0028.250401T2358Z-250402T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
758 PM EDT Tue Apr 1 2025

The National Weather Service in Melbourne has issued a

* Severe Thunderstorm Warning for...
  Seminole County in east central Florida...
  South central Volusia County in east central Florida...

* Until 830 PM EDT.

* At 758 PM EDT, a severe thunderstorm was located over Sanford,
  moving northeast at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Lake Harney, Osteen, Orange City, Farmton, and Geneva.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail, damaging wind, and continuous cloud to ground lightning
are occurring with this storm. Move indoors immediately. Lightning is
one of nature's leading killers. Remember, if you can hear thunder,
you are close enough to be struck by lightning.

&&

LAT...LON 2886 8099 2861 8113 2871 8139 2901 8129
TIME...MOT...LOC 2358Z 205DEG 15KT 2876 8126 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Heil
2 follow-up statements
540 
WWUS52 KMLB 020008
SVSMLB

Severe Weather Statement
National Weather Service Melbourne FL
808 PM EDT Tue Apr 1 2025

FLC117-127-020030-
/O.CON.KMLB.SV.W.0028.000000T0000Z-250402T0030Z/
Seminole FL-Volusia FL-
808 PM EDT Tue Apr 1 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR CENTRAL SEMINOLE AND SOUTH CENTRAL VOLUSIA COUNTIES...

At 808 PM EDT, a severe thunderstorm was located over Sanford, moving
northeast at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Lake Harney, Osteen, Orange City, Farmton, and Geneva.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If on or near Lake Monroe, get away from the water and move indoors 
or inside a vehicle. remember, lightning can strike out to 15 miles 
from the parent thunderstorm. If you can hear thunder, you are close 
enough to be struck by lightning. Move to safe shelter now!  Do not 
be caught on the water in a thunderstorm.

&&

LAT...LON 2886 8099 2864 8113 2873 8137 2901 8129
TIME...MOT...LOC 0008Z 204DEG 15KT 2878 8125 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Heil
020 
WWUS52 KMLB 020029
SVSMLB

Severe Weather Statement
National Weather Service Melbourne FL
829 PM EDT Tue Apr 1 2025

FLC117-127-020039-
/O.EXP.KMLB.SV.W.0028.000000T0000Z-250402T0030Z/
Seminole FL-Volusia FL-
829 PM EDT Tue Apr 1 2025

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SEMINOLE AND SOUTH
CENTRAL VOLUSIA COUNTIES WILL EXPIRE AT 830 PM EDT...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However gusty
winds are still possible with this thunderstorm.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Melbourne.

LAT...LON 2886 8099 2864 8113 2873 8137 2901 8129
TIME...MOT...LOC 0029Z 205DEG 15KT 2886 8121 

$$

Heil

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 7:48 PM EDT, 10 minutes earlier. Its key messages:

  • Issued at 221 PM EDT Tue Apr 1 2025 -Showers and lightning storms are forecast late this afternoon and evening, mainly from Brevard to Osceola northward, as the east coast sea breeze forms and pushes inland. Some storms may be strong with the primary threat being gusty winds and lightning strikes. -Patchy dense fog will be possible late overnight into early Wednesday morning and may reduce visibility less than 1/2 mile in spots. -Warming trend through this week and into the weekend with peak heat indices reaching in the lower 90s west of I-95. -Becoming dry once again mid week with no mentionable rain chances through the weekend.
Area forecast discussion, Apr 1, 7:48 PM EDT, 10 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
748 PM EDT Tue Apr 1 2025

...New AVIATION...

.KEY MESSAGES...
Issued at 221 PM EDT Tue Apr 1 2025

-Showers and lightning storms are forecast late this afternoon and
 evening, mainly from Brevard to Osceola northward, as the east
 coast sea breeze forms and pushes inland. Some storms may be
 strong with the primary threat being gusty winds and lightning
 strikes.

-Patchy dense fog will be possible late overnight into early
 Wednesday morning and may reduce visibility less than 1/2 mile in
 spots.

-Warming trend through this week and into the weekend with peak heat
 indices reaching in the lower 90s west of I-95.

-Becoming dry once again mid week with no mentionable rain
 chances through the weekend.

&&

.PREVIOUS DISCUSSION...
Issued at 221 PM EDT Tue Apr 1 2025

Current-Tonight...Continued warm and humid across ECFL as afternoon
maxes remain well above climo in the U80s inland and in the M80s at
the coast. Peak heat indices into the low 90s W of I-95. The
pressure gradient is weak with light SWRLY winds transitioning
onshore at the coast this afternoon, with this trend slowly
pushing inland thru late day and early evening, quicker inland
across the Treasure Coast. Expect another sea breeze collision
late (early evening) across the central peninsula. Scattered
showers and lightning storms are forecast to develop. The steering
flow will be light westerly with some erratic movement at times,
and some of this activity may drift back toward the Volusia and
north Brevard coasts. Storms will dissipate through late evening,
with highest PoPs (30-40pct) across the I-4 corridor and Osceola
County. There should be less coverage overall than was witnessed
the past couple of days. Dry conditions are then forecast across
land areas through the overnight hours.

A few storms may be strong late today with primary impacts of
frequent lightning strikes, gusty winds up to 50 mph locally, small
hail, and torrential downpours.

925 mb SERLY winds increase to 15-20 kts off the surface overnight,
which should lend toward favoring stratus over fog development, but
will follow persistence from the last couple days of rainfall and
add patchy fog for late overnight into early Wed morning. Would
suspect greatest chances would be inland from the coast where it
could again become locally dense. Overnight lows will remain mild in
the upper 60s, to around 70F with conditions humid.

Wed-Sun...Previous Discussion Modified...Mid-upper level high
pressure across the western Atlc, extending to the Florida
peninsula, will amplify and dominate the local weather pattern. This
high pressure system will slowly shift eastward before weakening
towards the end of the period. At the surface, high pressure across
the Northeast U.S. on Wed will slowly shift southward out into the
western Atlantic through the weekend, with associated ridge axis
building across the Florida peninsula by the weekend. Locally
southeast winds will persist through much of the period, becoming
breezy on Thu (15-20 mph), with speeds generally around 10 mph
across the interior, and 10-15 mph along the coast. Winds shift
south on Sun as the surface high pressure retreats south/east with
the approach of a frontal boundary across the Deep South. The east
coast sea breeze is forecast to form and push inland each afternoon
with no mentionable rain chances through the the period. Temps will
remain well above normal, with afternoon highs reaching in the the
U80s to L90s across the interior, and M80s along the coast. Peak
afternoon heat indices in the L90s W of I-95. Overnight lows will
be U60s to L70s on Wed overnight, and M-U60s Thu night onward.

Mon-Tue...Previous Discussion Modified...A broad upper-level trough
across the Midwest extending to the Gulf will shift eastward,
reaching the southeast U.S. coastline (near the Carolinas) Tue
night. An accompanying/weakening cold front across the Deep South on
Mon will push southeast across the local area Mon night into Tue
morning. The GFS is the faster solution with the ECMWF bringing the
boundary through on Tue. Either way, this will bring rain chances
back into the forecast. For now, there is a low to medium (20-40
pct) chance of showers and lightning storms across east central
Florida on Mon aftn/night along and ahead of the front before
increasing to 40-50 pct on Tue, depending on timing of this feature.
Prefrontal SW winds on Mon will veer W/NW with approach/passage of
the boundary. Winds continue to veer to N/NE further behind the
boundary, as long as it makes a clean passage.

Warm conditions on Mon, prefrontal, with noticeably cooler
temperatures behind this boundary once it passes. Afternoon highs
will be in the U80s to L90s on Mon, falling into M70s across the I-4
corridor to U70s/L80s south towards Lake Okee/Treasure Coast on Tue,
if the front passes as presently scheduled. Overnight lows into Tue
morning in the U50s north of I-4, L60s southward, except M60s along
the immediate Treasure Coast and adjacent barrier islands.

&&

.MARINE...
Issued at 221 PM EDT Tue Apr 1 2025

Remainder of afternoon thru Sat...Weak high pressure across the
western Atlc will periodically become reinforced thru late week,
with associated ridge axis settling across the central FL
peninsula by this weekend. Variable light winds early today
transition to SERLY with the local sea breeze regime 6-12 kts. SE
winds increase to 12-16 kts on Wed, and 15-20 kts over the Gulf
Stream Wed night-Thu night before diminishing to around 15 kts
Fri- Sat. Seas 3-4 ft build to 4-5ft Wed night-Thu night (possibly
6 ft well offshore) before slowly subsiding to 3-4 ft again Fri
aftn/Sat. Mostly dry conditions are forecast through the weekend,
except for isolated to scattered showers/lightning storms mainly
Cape Canaveral northward this evening.

&&

.AVIATION...
(00Z TAFs)
Issued at 730 PM EDT Tue Apr 1 2025

Ongoing TSRA/SHRA along the sea breeze and boundary collisions
has led to gusty winds and brief MVFR/IFR cigs at interior
terminals, with KLEE reaching a gust of 40 knots in the past hour.
Strong to isolated severe storms will persist from KISM to KSFB
thru 01-02Z with gusty winds over 35 knots the primary concern.
Activity will diminish by 02Z across the interior, with coastal
terminals (especially sites south of KMLB) remaining dry.
Overnight, SE winds become variable around 5 knots, with the
potential for patchy fog at a few sites but only have confidence
to include for KDAB at this time - may be needed for KLEE/KSFB as
well. SE winds becoming breezy tomorrow, with gusts of 20-25 kts
after 15Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  69  84  69  84 /  30  10   0   0
MCO  71  88  71  88 /  30  10   0  10
MLB  69  83  71  83 /  20   0   0   0
VRB  69  84  71  84 /  10   0   0   0
LEE  69  90  70  90 /  30  10   0  10
SFB  69  88  70  88 /  40  10   0  10
ORL  71  88  71  89 /  30  10   0  10
FPR  69  84  70  84 /   0   0   0   0

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

DISCUSSION...Sedlock
AVIATION...Schaper

In the hours before

Special weather statement, Apr 1, 6:45 PM EDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Melbourne FL
645 PM EDT Tue Apr 1 2025

FLZ044-045-144-012315-
Northern Lake County FL-Orange FL-Southern Lake County FL-
645 PM EDT Tue Apr 1 2025

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL LAKE AND
NORTHWESTERN ORANGE COUNTIES THROUGH 715 PM EDT...

At 644 PM EDT, Doppler radar was tracking a strong thunderstorm over
Howey-In-the-hills, moving northeast at 15 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Leesburg, Fruitland Park, Zellwood, Lake Harris, and Mount Dora.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!

&&

LAT...LON 2896 8183 2896 8173 2868 8151 2859 8183
      2871 8195 2884 8195
TIME...MOT...LOC 2244Z 244DEG 13KT 2873 8181

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Heil
Special weather statement, Apr 1, 7:20 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Melbourne FL
720 PM EDT Tue Apr 1 2025

FLZ046-012345-
Seminole FL-
720 PM EDT Tue Apr 1 2025

...A STRONG THUNDERSTORM WILL IMPACT SEMINOLE COUNTY THROUGH 745 PM
EDT...

At 719 PM EDT, Doppler radar was tracking a strong thunderstorm over
Winter Springs, moving northeast at 15 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Chuluota, Longwood, Winter Springs, Lake Jesup, and Oviedo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2883 8124 2883 8122 2881 8121 2880 8120
      2880 8118 2878 8118 2879 8116 2864 8104
      2861 8117 2861 8132 2864 8133 2864 8139
      2866 8140
TIME...MOT...LOC 2319Z 236DEG 12KT 2867 8128

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Heil

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 8:07 PM EDTSpecial Marine WarningMLB83 min
Mar 31, 8:10 PM EDTSevere Thunderstorm WarningMLBBrevard35 min
Mar 31, 8:31 PM EDTSpecial Weather StatementMLBIndian River29 min
Mar 31, 8:45 PM EDTSpecial Weather StatementMLBMartin, Saint Lucie45 min
Mar 31, 8:56 PM EDTSpecial Marine WarningMLB64 min
Mar 31, 9:12 PM EDTSevere Thunderstorm WarningMLBSaint Lucie33 min
Mar 31, 9:20 PM EDTSpecial Marine WarningMLB85 min
Mar 31, 9:26 PM EDTSpecial Weather StatementMLBMartin49 min
Mar 31, 9:45 PM EDTSpecial Weather StatementMLBSaint Lucie30 min
Apr 1, 6:45 PM EDTSpecial Weather StatementMLBLake30 min
Apr 1, 7:20 PM EDTSpecial Weather StatementMLBSeminole25 min
Apr 1, 7:35 PM EDTSevere Thunderstorm WarningMLBSeminole, Volusia25 min

Nearby

Severe Thunderstorm Warnings in Florida, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.